MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; FLOW DIVERTER

MICROVENTION, INC. FRED X27; FLOW DIVERTER
Model Number FREDX3522-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Transient Ischemic Attack (2109)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis.The instructions for use (ifu) identifies stroke or tia (transient ischemic attack) as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the fred device was used for treating a patient for left pcomm and anterior choroidal aneurysms.The pcomm measured 1.6x2.7x2.6 (neck 2.5) and the anterior choroidal measured 2.5x2x2 (neck 1.5).On the day of procedure the ica vessel measured proximal 3.03 and distal 3.2.Did not re-sheath during deployment.When patient woke up with transient right sided weakness, the dapt changed to brilenta.Patient experienced transient ischemic attack (tia) symptoms a couple hours after procedure (problem formed some clot in stent then) and was converted to ticagrelor (brilenta) where symptoms subsided.The patient was discharged the next day after procedure and reportedly came back that evening with a perforator stroke with decreased perfusion by mri.Ten days later, the patient returned with flow limiting clot in stent (stroke) and the physician utilized a stent retriever and aspiration to remove the fibrous clot.The next day ica vessel re-measurement was performed as proximal lat 2.9/3.2 and proximal ap 3.4 and distal 3.1.The patient is still in hospital with right sided arm and leg deficits.Rehab recommended.
 
Additional Manufacturer Narrative
Additional information: h6, h10 (summary of investigation).Summary of investigation: eight short avi format videos are provided (no still dsas, no measurements).They are short, subtracted roadmaps and unsubtracted fluoro captures that show catheterization of the left m1 with a headway 27, partial deployment of a fred x from the mid/proximal m1 to a point just above the described left small pcom, and anterior choroidal aneurysms.Then, a duo microcatheter is positioned into the pcom aneurysm with microguidewire guidance.The aneurysm is then coiled (medium packing); a short straight tail of the last coil may be slightly protruding into the ica.The fred is then completely deployed (covering the coil tail) with its proximal end just distal to the ophthalmic artery.Fred apposition appears satisfactory.The clotting is not visible in the provided imaging; the cause for the clotting complication and the neurological deficit is not seen on these videos.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15153882
Report Number2032493-2022-00254
Device Sequence Number14761025
Product Code OUT
UDI-Device Identifier00842429114315
UDI-Public(01)00842429114315(11)211214(17)241130(10)0000134592
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFREDX3522-PMA
Device Catalogue NumberFREDX3522
Device Lot Number0000134592
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale